Alert archive / California / Beach Hazards Statements in 2022
Beach Hazards Statement 10, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Apr 5, 2022, 3:34 PM PDT for Ventura County, California. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2022, 3:34 PM PDT (22:34 UTC)
- Expired
- Apr 6, 2022, 8:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Los Angeles, CA
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 8 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 10.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1336 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -275 m²/s²
- 0-3 km storm-relative helicity
- -265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WHUS46 KLOX 052234 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 334 PM PDT Tue Apr 5 2022 CAZ340-346-060645- /O.NEW.KLOX.SU.Y.0012.220405T2234Z-220406T1500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 334 PM PDT Tue Apr 5 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WHAT...Large breaking waves of 7 to 11 feet with dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 8 AM PDT Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-060645- /O.NEW.KLOX.BH.S.0010.220405T2234Z-220406T1500Z/ Ventura County Beaches- 334 PM PDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet. * WHERE...Ventura County Beaches. * WHEN...Through Wednesday morning. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
3 follow-up statements
182 WHUS46 KLOX 060411 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 911 PM PDT Tue Apr 5 2022 CAZ340-346-061215- /O.CON.KLOX.SU.Y.0012.000000T0000Z-220406T1500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 911 PM PDT Tue Apr 5 2022 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WHAT...Large breaking waves of 7 to 11 feet with dangerous rip currents. * WHERE...San Luis Obispo County Beaches and Santa Barbara County Central Coast Beaches. * WHEN...Until 8 AM PDT Wednesday. * IMPACTS...There is an increased risk for ocean drowning. Rip currents can pull swimmers and surfers out to sea. Large breaking waves can cause injury, wash people off beaches and rocks, and capsize small boats near shore. * ADDITIONAL DETAILS...Minor beach erosion is possible around the time of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to dangerous surf conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$ CAZ354-061215- /O.CON.KLOX.BH.S.0010.000000T0000Z-220406T1500Z/ Ventura County Beaches- 911 PM PDT Tue Apr 5 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WHAT...Dangerous rip currents and breaking waves due to elevated surf of 3 to 6 feet. * WHERE...Ventura County Beaches. * WHEN...Until 8 AM PDT Wednesday. * IMPACTS...There is an increased risk of ocean drowning. Rip currents can pull swimmers and surfers out to sea. Waves can wash people off beaches and rocks, and capsize small boats nearshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water due to hazardous swimming conditions, or stay near occupied lifeguard towers. Rock jetties can be deadly in such conditions, stay off the rocks. && $$
144 WHUS46 KLOX 061502 CFWLOX Coastal Hazard Message National Weather Service Los Angeles/Oxnard CA 802 AM PDT Wed Apr 6 2022 CAZ340-346-061615- /O.EXP.KLOX.SU.Y.0012.000000T0000Z-220406T1500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 802 AM PDT Wed Apr 6 2022 ...HIGH SURF ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Local sets of 10 feet are still possible through the day. $$ CAZ354-061615- /O.EXP.KLOX.BH.S.0010.000000T0000Z-220406T1500Z/ Ventura County Beaches- 802 AM PDT Wed Apr 6 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 AM PDT THIS MORNING... Local sets of 5 to 6 feet are still possible through the day. $$ Sweet
981 WHUS46 KLOX 061512 CCA CFWLOX Coastal Hazard Message...CORRECTED National Weather Service Los Angeles/Oxnard CA 812 AM PDT Wed Apr 6 2022 CAZ340-346-061615- /O.COR.KLOX.SU.Y.0012.000000T0000Z-220406T1500Z/ San Luis Obispo County Beaches- Santa Barbara County Central Coast Beaches- 812 AM PDT Wed Apr 6 2022 ...HIGH SURF ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... Local sets of 10 feet and rather strong rip currents are still possible through the day. $$ CAZ354-061615- /O.COR.KLOX.BH.S.0010.000000T0000Z-220406T1500Z/ Ventura County Beaches- 812 AM PDT Wed Apr 6 2022 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 AM PDT THIS MORNING... Local sets of 5 to 6 feet and rather strong rip currents are still possible through the day. $$ Sweet
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Apr 5, 2:33 PM PDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 5, 2:33 PM PDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Los Angeles/Oxnard CA 233 PM PDT Tue Apr 5 2022 .SYNOPSIS...05/855 AM. Temperatures will be warming significantly this week with highs in the 80s and 90s by Wednesday. Temperatures around 100 are possible Thursday and Friday in the valleys. Gusty north to northeast winds are expected in many areas through Thursday. A cooling trend is expected to begin Sunday with a small chance of rain by next Monday. && .SHORT TERM (TDY-FRI)...05/151 PM. Sunny skies prevailed early this afternoon strong northerly gradients with some thermal support maintained gusty northerly winds with gusts on the order of 40 to locally 60 mph focused from the Santa Barbara mountains including the Santa Ynez range extending into portions of the south coast, east long the Ventura mountains and LA mountains focused near the I-5 corridor. Model guidance is in good agreement that the strong northerly flow will transition offshore tonight into Wednesday with offshore flow weakening Thursday into Friday. Associated northerly wind advisories/warnings will transition to a traditional but low end wind advisory (to be issued later this afternoon) Ventura county valleys to coastal areas. The coastal mountain range of San Louis Obispo County may also need a low end with advisory for offshore flow beginning late tonight. The axis of a 585 dm ridge will slide overhead during the peak offshore flow supporting 950 mb temperatures approaching 30 C as early as Thursday and more likely by Friday. This setup will support hot and dry conditions, most notable west of the mountains due to compressional heating, with highs into the 90s for most. Localized interior coastal or valley areas may peak near 100 F Thursday or Friday, including San Gabriel, San Fernando and perhaps even interior Santa Ynez valleys. Daily record highs temperatures are in play, especially Friday which has more attainable record. Even overnight lows will be on the warm side with lows generally in the 60s, except 70s to locally 80 F for the foothills and coastal mountain ranges. The warm overnight lows will increase heat stress for sensitive groups, especially those without indoor air conditioning. The current slate of heat advisories that go into effect Wednesday looks good with no adjustments needed at this time. .LONG TERM (SAT-TUE)...05/208 PM. Forecast confidence continues to be below normal during this period especially early next week thanks to a large spread indicated by ensemble guidance in the location and strength of a long-wave trough. Ensemble guidance is in agreement that an inside slider will squash the ridge south of the area by Saturday setting up a northwest flow pattern more typical of this time of year and perhaps spinning up an eddy south of Point Conception. Should the eddy materialize, the marine layer could come back with a vengeance to coastal LA and perhaps VTA counties by Saturday morning. The northwest flow pattern will bring a return of diurnally driven Sundowner winds focused initially across western portions of the Santa Barbara South Coast. In either case, onshore trends if, not outright onshore flow, combined with rapid height falls will make the recent heat a distant memory as temperatures return to near normal by Sunday. In fact temperatures may crash well below normal by early next week depending on the proximity of a deepening trough somewhere from the intermountain West to West coast. Widespread gusty northerly winds are possible should the trough make a nearby pass as ensemble guidance (GEFS EPS GEPS) show is a decent possibility. A small contingent (10 to 20 percent) of guidance shows the trough sliding just enough off the coast for a slight chance of rain and mountain snow showers. Even the guidance that does show some chance of precipitation, amounts and impacts would be limited at best. && .AVIATION...05/1850Z. At 1752Z at KLAX, the marine layer was around 1300 ft deep. The top of the inversion was around 3300 ft at a temperature of 22 C. High confidence in all TAFs. VFR conditions expected across the region. Gusty winds from the north through tonight, and northeast winds on Wednesday will generate turbulence, including LLWS and UDDFS. There is a 20 percent chance of early morning marine cloud coverage near KLGB on Wed. TAF sites that could be most affected by LLWS include KSBA, KVNY, KBUR, KSMO, and KLAX. Strong north winds will likely cause moderate isolated strong turbulence, LLWS, and UDDFS through this evening. TAF sites that could be most affected by LLWS include KSBA, KVNY, KBUR, KSMO, and KLAX. KLAX...Moderate confidence in TAF. There is a 30 percent chance of 25kt of LLWS through 22Z. Good confidence that any east wind component will be 4 kt or less. KBUR...Good confidence in TAF. There is a 30 percent chance of 25 to 30 kts of LLWS through 22Z. && .MARINE...05/204 PM. For the Outer Waters, good confidence in current forecast with gale force winds likely through tonight. Widespread large and dangerous swell (10-15 ft) will develop and continue through Wednesday. For the Inner Waters north of Point Sal, the SCA is expected to continue through at least this evening, but may need to be extended since SCA level seas above 10 feet are expected to continue into Wednesday. For the Santa Barbara Channel, good confidence in current forecast. While the strongest winds will be across western section of the Channel, SCA level winds are likely across the eastern portion during the afternoon and evening hours today. Seas will be large and steep through late tonight. Across the southern inner waters moderate confidence in current forecast with a 30% chance of SCA level W-NW winds across western sections during the afternoon and evening hours today, along with building shorter period seas today. Good confidence in forecast from Wednesday onward. && .BEACHES...05/156 PM. A large northwest swell from a Pacific storm will push into the SW California coastal waters today. Surf will increase today and Wednesday, especially on west-facing beaches. A High Surf Advisory covers the central coast through 8 am Wednesday. A Beach Hazards Statement covers the Ventura County coast for elevated surf during the same period. In addition, high tide predictions are around 5 feet this week, which could generate minor beach erosion along with the building surf. High surf along with high temperatures in the 80s to 90s by mid- week may lure people to area beaches for relief. Ocean water temperatures are only in the 50s, which can easily cause hypothermia and immediate danger to those entering the water. The combination of high surf and cold water will be dangerous to unprepared swimmers or surfers. Powerful waves are likely with a high rip current risk continuing through Wednesday. && && PUBLIC...Munroe AVIATION...Sweet/Rorke MARINE...Sweet/Lund BEACHES...Sweet/DB SYNOPSIS...Sweet/MW weather.gov/losangeles Experimental Graphical Hazardous Weather Outlook at: https://www.weather.gov/erh/ghwo?wfo=lox
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 9:03 AM PDT | Small Craft Advisory | LOX | 18 hr | |
| Apr 5, 3:24 PM PDT | Heat Advisory | LOX | Los Angeles, San Luis Obispo, Santa Barbara, Ventura | 3 days |
| Apr 5, 3:24 PM PDT | High Wind Warning | LOX | Santa Barbara, Ventura | 12 hr |
| Apr 5, 3:24 PM PDT | Wind Advisory | LOX | Los Angeles, Santa Barbara, Ventura | 47 hr |
| Apr 5, 3:34 PM PDT | High Surf Advisory | LOX | San Luis Obispo, Santa Barbara | 16 hr |
Nearby
Beach Hazards Statements in California, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.